Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Corpus Christi, TX

January 9, 2011Duval County, Jim Wells County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jan 9, 2011, 2:40 AM CST for Duval County, Jim Wells County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2011, 2:40 AM CST (08:40 UTC)
Expired
Jan 9, 2011, 3:15 AM CST
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Duval County, TX, Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 2:11 AM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
475 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WUUS54 KCRP 090840
SVRCRP
TXC131-249-090915-
/O.NEW.KCRP.SV.W.0002.110109T0840Z-110109T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 AM CST SUN JAN 9 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUVAL COUNTY IN SOUTH TEXAS
  SOUTHWESTERN JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 315 AM CST

* AT 230 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 25 MILES WEST OF BENAVIDES 15 MILES WEST OF HEBBRONVILLE...   
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REALITOS...
  BENAVIDES...
  SAN DIEGO...
  RIOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST SUNDAY
MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2727 9853 2728 9854 2734 9854 2736 9857
      2736 9859 2734 9860 2734 9864 2736 9865
      2736 9880 2774 9880 2776 9806 2726 9807
TIME...MOT...LOC 0837Z 269DEG 41KT 2772 9868 2750 9871
          2731 9884

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:12 AM CST, 28 minutes earlier.

Area forecast discussion, Jan 9, 2:12 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
212 AM CST SUN JAN 9 2011

.DISCUSSION...WILL DO A QUICK UPDATE FOR SVR WATCH #4.

&&

.PREV DISCUSSION... /ISSUED 1118 PM CST SAT JAN 8 2011/

DISCUSSION...SEE AVIATION DISCUSSION FOR 06Z TAFS.

AVIATION...ALL OF THE WEATHER IS IN THE FIRST 6-9 HOURS OF THE
TAFS WITH THE UPPER SYSTEM PULLING ACROSS THE AREA THEN DRYING
BEHIND THE SYSTEM. HAVE MVFR CONDITIONS (CIGS) OVERALL IN AREAS OF
RAIN/SHOWERS...WITH TEMPO IFR CIGS AND WIND GUSTS IN THUNDER.
THUNDER BEGINS IN KLRD AND LASTS TIL ONLY 09Z...BEFORE 12Z/13Z AT
KALI & KVCT/KCRP...WITH IMPROVING CONDITIONS AFTER THAT. VFR
CONDITIONS EXPECTED AT KLRD AOB 15Z...KCRP AND KALI AROUND
16Z...THEN KVCT AOA 19Z. GENERALLY NORTHWEST WINDS DURING THE DAY
BECOMING NORTH LATE EXCEPT AT KRLD WHERE WEAK SE WINDS DEVELOP.

PREV DISCUSSION... /ISSUED 916 PM CST SAT JAN 8 2011/

DISCUSSION...CONVECTION STARTING TO DEVELOP OUT WEST WITH MAIN
SHOW AFTER MIDNIGHT...AS EXPECT CONVECTION TO BLOSSOM AS STRONG
STORM SYSTEM COMBINES WITH SIGNIFICANT MOISTURE ADVECTION AND
INCREASING INSTABILITY...THE LATTER MAINLY SOUTH. SEVERE THREAT
STILL NOT CUT AND DRY...BUT IF NAM12 IS RIGHT THERE IS SOME
POTENTIAL NEAR THE COAST BETWEEN 09Z AND 12Z...ALTHOUGH CAPES
STILL GENERALLY BELOW 1000 J/KG (GOOD DYNAMICS AND WIND SHEAR
THOUGH). OVERALL...MADE A FEW CHANGES BY ADDING MENTION OF SEVERE
SOUTHERN TIER OF COUNTIES AND REMOVED THE MENTION OF SEVERE IN
GOLIAD/VICTORIA AREA WHERE LIMITED INSTABILITY BOTH ALOFT AND NIL
AT SURFACE (SEE SPSCRP ON LIMITED POTENTIAL FOR SOME WINDS
GUSTING UP TO 50 MPH). ALSO LOWERED TEMPERATURES JUST A BIT OVER
THE NORTH CENTRAL COUNTIES WHERE SOME OF THE DRIER AND COOLER AIR
WILL GET IN BEFORE 14Z. OTHERWISE...NO NOTABLE CHANGES. UPDATED
PRODUCTS ARE OUT.

MARINE...ADJUSTED SMALL CRAFT ADVISORY BASED ON CURRENT AND
FORECAST TRENDS. DID ADJUST WINDS AND SEAS IN THE FIRST AND SECOND
PERIOD SOME (REASON FOR ADJUSTING SCA).

PREV DISCUSSION... /ISSUED 605 PM CST SAT JAN 8 2011/

DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

AVIATION...S TX WL EXPERIENCE DETERIORATING CONDS THRU THE NGT AS
FORCING ASSOC W POTENT UPR LVL MOVES INTO THE RGN FM W TO E.
COASTAL BEND RGN WL SEE -SHRA THRU THE EVE HRS. ACROSS THE RIO
GRANDE PLAINS...ELEVATED SHRA AND TSTMS WL DVLP COT-LRD 02Z-06Z
GUSTY WINDS AND IFR CIGS/VSBLTYS WL DVLP IN CONVECTIVE ACTIVITY
OUT W. SHRA/TSTMS OUT W MAY DVLP INTO ORGANIZED MCS AS FORCING
MOVES E INTO THE BRUSH COUNTRY AND COASTAL PLAINS BTWN 06Z-12Z.
IFR/LIFR CONDS AND GUSTY WINDS WL OCCUR ACROSS THE E IN SHRA/TSTMS.
SHEAR PARAMETERS ARE SUPPORTIVE OF A FEW ELEVATED STORMS INLAND
PRODUCING HAIL. CLOSER TO THE COAST...SMALL THREAT OF BOTH HAIL
AND ISOLATED TORNADO CLOSER TO A WARM FRONT BTWN CRP-PSX AND JUST
E OF SFC LOW DVLPG OVRNGT NEAR VCT. WL ALSO BE A POSSB OF STRONG
TO SVR WINDS BEHIND MCS ACROSS THE COASTAL BEND...ESP IF WAKE LOW
DVLPS. NW WNDS WL DVLP BEHIND EXITING PRECIP FM W TO E...AND
CLEARING WL EVENTUALLY TAKE PLACE FIRST COT-LRD JUST AFTR
12Z...THEN ALI/CRP BTWN 16Z-18Z AND VCT 18Z-20Z.

PREV DISCUSSION... /ISSUED 324 PM CST SAT JAN 8 2011/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...A POTENT UPPER LEVEL
LOW MVG ACROSS NRN MEX TOWARD W TX...IS EXPECTED TO SWING ACROSS S
TX OVERNIGHT. SFC LOW PRESSURE OVER MEX IS DEEPENING IN RESPONSE TO
THE UPPER SYSTEM LEADING TO CYCLOGENESIS. THIS IN TURN IS LEADING TO
STRENGTHENING WINDS ALONG THE COAST AND OVER THE WATERS. LOW LEVEL
JET IS PROGD TO STRENGTHEN TO 40 TO 50 KNOTS ALONG THE COAST WHICH
WILL PROVIDE STRONG SHEAR AS THE SFC LOW AND ASSOCIATED BDRY
APPROACH THE COAST. THE STRONG SLY WINDS ARE ALSO ADVECTING DEEP
MOISTURE INTO S TX. SW FLOW ALOFT IS ADVECTING MID/UPPER LEVEL
MOISTURE AHD OF THE UPPER LOW. LAPSE RATES WILL STEEPEN OVERNIGHT AS
THE COLD CORE OF THE LOW...-25 DEGREES AT 500MB...NEARS THE AREA.
OMEGA INCREASES AS WELL WITH INCREASING DIFFLUENCE ALOFT AS THE
STRONG JET SPLITS ACROSS THE AREA. THE MAIN INGREDIENT THAT IS
LACKING HOWEVER...IS CAPE. CAPE VALUES ARE NIL ACROSS THE NRN CWA TO
LOW VALUES SE ALONG THE COAST AND OVER THE WATERS. BUT GIVEN THE
STRONG SHEAR AND STRONG UPPER DYNAMICS...AM EXPECTING SOME STORMS TO
BE STRONG...WITH ISOLD SEVERE POSSIBLE...AS AN MCS DVLPS AND MOVES
TOWARD THE COAST. ALSO GIVEN THE SHEAR...ESPECIALLY CLOSER TO THE
COAST...AM EXPECTING THE POTENTIAL FOR ISOLD TOR DVLPMNT. MAIN
THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

HEAVY RAIN WITH RAINFALL TOTALS AROUND 2 TO 2.5 INCHES ACROSS THE
EASTERN HALF OF THE CWA. HOWEVER...GIVEN THE DRY CONDITIONS AND THE
SYSTEM MOVG AT A QUICK PACE...AM NOT EXPECTING WIDESPREAD FLOODING
AT THIS TIME. ALTHOUGH A FEW LOCATIONS MAY EXPERIENCE LOCALIZED
FLOODING. AM MAINLY EXPECTING URBAN AND SMALL STREAM ADVISORIES WITH
MINOR FLOODING OF LOW LYING AREAS.

TIMING IS SLIGHTLY DIFFERENT BTWN MODELS BUT ALL GENERALLY AGREE IT
WILL BE LATE TONIGHT INTO EARLY SUNDAY MORNING. AM EXPECTING THE
BRUNT OF THE THUNDERSTORMS ARE GOING TO ENTER THE W CWA BTWN
04Z-08Z...AND APPROACHING THE COAST BETWEEN 10Z-14Z AND OFFSHORE
THROUGH 15-18Z. PRECIP WILL END FROM W TO E AS THE SYSTEM EXITS TO
THE NE. DRIER CONDITIONS WILL FILTER INTO THE AREA WITH A MODERATE
NW FLOW. MILD HIGH TEMPS ARE EXPECTED BY SUNDAY AFTERNOON WITH HIGHS
IN THE MID 50S ACROSS THE VCT AREA TO UPPER 60S TO LOWER 70S ACROSS
THE BRUSH COUNTRY. MODELS ARE HINTING AT PATCHY FOG SUNDAY NIGHT
WITH WINDS RELAXING AND SUFFICIENT SFC MOISTURE FROM RAIN EARLIER IN
THE DAY.

MARINE...ONSHORE FLOW WILL CONTINUE TO STRENGTHEN TONIGHT AS LOW
PRESSURE DEEPENS ACROSS THE RIO GRANDE PLAINS. BY MIDNIGHT WINDS ARE
EXPECTED TO BE AROUND 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE.
SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT AS A POTENT UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA AND THE ASSOCIATED SFC LOW
AND FRONTAL BDRY MOVE ACROSS THE WATERS EARLY SUNDAY MORNING. SOME
STORMS MAY BE STRONG WITH ISOLD SVR STORMS POSSIBLE. WATERSPOUTS ARE
ALSO POSSIBLE.  PRECIP WILL END FROM W TO E AND WINDS WILL SHIFT TO
THE NW AT 20 TO 25 KNOTS AS THE SYSTEM EXITS TO THE NE. WINDS AND
SEAS WILL RELAX SUNDAY NIGHT.

FIRE WEATHER...THE RH VALUES ARE EXPECTED TO REMAIN AT MOD LEVELS
ON SUNDAY...THEREFORE AM NOT EXPECTING RED FLAG CONDITIONS.

LONG TERM (MONDAY THROUGH SATURDAY)...IT STILL APPEARS THAT MOST OF
THE FCST PD WL REMAIN BELOW NORMAL WITH A WARMING TREND TWDS THE END
OF THE WEEK. THE ARCTIC COLD FRONT IS STILL EXPECTED TO MOVE THROUGH
THE CWA ON MONDAY NIGHT INTO EARLY TUESDAY MORNING. POOLING OF
MOISTURE ALONG WITH FRONTAL LIFTING MAY SQUEEZE OUT SOME LIGHT
PCPN...ESPECIALLY WESTERN AREAS MON NIGHT THROUGH TUE MORNING.  WELL
BELOW NORMAL TEMPS WL THEN PERSIST BETWEEN TUE AND WED AS A BROAD
1040+ MB SFC RDG AXIS PLUNGES SWD THROUGH THE PLAINS. VERY CHILLY
CONDITIONS WL PERSIST INTO THU DESPITE THE SFC RDG AXIS WEAKENING
AND CAA ENDING. THIS WL BE DUE TO THE THICKENING CLOUD CVR HELPING
TO MAINTAIN THESE CHILLY SFC TEMPS. A DEVELOPING COASTAL TROUGH WL
FURTHER MAINTAIN THE CHILLY SFC TEMPS AS A NORTHERLY FLOW IS
MAINTAINED. PCPN CHANCES WL ALSO BE ON THE RISE DUE TO THE
INCREASING ISENTROPIC LIFT BEGINNING ON WED NIGHT AND PEAKING ON
FRIDAY AS A WARM FRONT LIFTS THROUGH THE CWA. SLIGHTLY ABV NORMAL
TEMPS ARE THEN EXPECTED BY SATURDAY AS THE WARM FRONT LIFTS NORTH OF
THE AREA AND WE BEGIN TO SLOWLY DRY OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    43  60  43  49  35  /  10  10  10  10  10
VICTORIA          33  55  36  47  30  /  10  10  10  10  10
LAREDO            47  71  46  49  38  /  10  10  20  20  10
ALICE             39  64  41  48  34  /  10  10  20  20  10
ROCKPORT          39  55  40  48  37  /  10  10  10  10  10
COTULLA           37  62  39  46  32  /  10  10  20  20  10
KINGSVILLE        40  64  43  49  34  /  10  10  10  10  10
NAVY CORPUS       49  60  46  50  39  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

GW/86...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, Jan 8, 6:19 AM CST, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
619 AM CST SAT JAN 8 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-091230-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
619 AM CST SAT JAN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DEEPENING LOW PRESSURE OVER NORTHEAST MEXICO WILL RESULT IN SMALL
CRAFT ADVISORY CONDITIONS OVER THE GULF WATERS THIS AFTERNOON AND TONIGHT.
A POTENT STORM SYSTEM WILL MOVE ACROSS SOUTH TEXAS TONIGHT PRODUCING
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.
SOME STRONG TO SEVERE STORMS ARE POSSIBLE. THE STORMS WILL BEGIN
ALONG THE RIO GRANDE AROUND 8PM THIS EVENING AND WILL SPREAD EAST
TOWARD THE COAST BEFORE DAYBREAK SUNDAY. RAINFALL AMOUNTS WILL RANGE
FROM NEAR 1 INCH ALONG THE RIO GRANDE PLAINS TO AROUND 2.5 INCHES
NEAR VICTORIA. SOME LOCALIZED FLOODING IS POSSIBLE NEAR THE
STRONGEST STORMS. A VERY STRONG WIND PROFILE OVER SOUTH TEXAS AND
AN UNSTABLE AIR MASS WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES COULD ALSO DEVELOP OVER THE COASTAL
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL END EARLY SUNDAY AS A VIGOROUS STORM
SYSTEM PASSES TO THE EAST OF THE REGION.

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY OVER THE GULF WATERS
THROUGH SUNDAY AS A VIGOROUS LOW PRESSURE SYSTEM PULLS AWAY FROM
SOUTH TEXAS. AN ARCTIC FRONT WILL MOVE THROUGH THE AREA MONDAY
NIGHT. THIS WILL LEAD TO MODERATE TO STRONG NORTH TO NORTHEAST WINDS
AND SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN MONDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT THROUGH EARLY SUNDAY
MORNING.

JM/MJG

In the hours before

Special weather statement, Jan 9, 12:42 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 AM CST SUN JAN 9 2011

TXZ239-090715-
WEBB-
1242 AM CST SUN JAN 9 2011

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF COLUMBIA BRIDGE...OR 26
MILES WEST OF LAREDO...MOVING NORTHEAST AT 60 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM AS
IT CROSSES THE RIO GRANDE NEAR COLUMBIA BRIDGE.

JR
Special weather statement, Jan 9, 1:35 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
135 AM CST SUN JAN 9 2011

TXZ229-230-239-090800-
LA SALLE-MCMULLEN-WEBB-
135 AM CST SUN JAN 9 2011

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE...MCMULLEN AND WEBB
COUNTIES...

AT 132 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST
OF COTULLA TO 16 MILES SOUTHEAST OF ENCINAL TO LAREDO...MOVING
NORTHEAST AT 60 MPH.

WINDS AROUND 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...
HEAVY DOUNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
OCCURING.

JR
Special weather statement, Jan 9, 2:02 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 AM CST SUN JAN 9 2011

TXZ229-230-239-240-090830-
DUVAL-LA SALLE-MCMULLEN-WEBB-
202 AM CST SUN JAN 9 2011

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...MCMULLEN
AND WEBB COUNTIES...

AT 156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF TILDEN TO 15 MILES WEST OF FREER TO 17 MILES SOUTHEAST OF
LAREDO...MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
ARE OCCURRING WITH THESE STORMS.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:16 AM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen44 min
Jan 9, 2:50 AM CSTTornado WarningCRPBee, Live Oak25 min
Jan 9, 2:59 AM CSTSevere Thunderstorm WarningCRPAransas, Bee, Duval, Goliad, Jim Wells, Kleberg and 4 more91 min
Jan 9, 3:22 AM CSTSpecial Marine WarningCRP3 hr
Jan 9, 3:26 AM CSTAreal Flood AdvisoryCRPAransas, Bee, Calhoun, Jim Wells, Kleberg, Live Oak and 3 more2 hr
Jan 9, 3:42 AM CSTTornado WarningCRPNueces, San Patricio33 min
Jan 9, 4:06 AM CSTTornado WarningCRPAransas, Refugio, San Patricio24 min
Jan 9, 4:18 AM CSTTornado WarningCRPAransas, San Patricio27 min
Jan 9, 4:31 AM CSTSevere Thunderstorm WarningCRPAransas, Kleberg, Nueces, Refugio, San Patricio29 min
Jan 9, 4:50 AM CSTSevere Thunderstorm WarningCRPCalhoun40 min
Jan 9, 4:56 AM CSTSevere Thunderstorm WarningCRPVictoria19 min
Jan 9, 6:13 AM CSTSpecial Marine WarningCRP47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.